MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH; THIN WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH; THIN WALLED GUIDING SHEATH
Catalog Number HAL545
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of the device is pending.The investigation is currently in progress.Not returned.
 
Event or Problem Description
It was reported that the guiding sheath broke into two segments.There were no anomalies noted during the prep of the device.There as no damage noted to the packaging.The target lesion was the superficial femoral artery.The patient was being treated for stenosis.A csi and bard ultraverse 5x300.018 balloon device were used.The dilator was used to place and re-position the sheath at all times.While removing the halo 45cm after a successful peripheral intervention the guiding heath broke into two pieces.The device was removed over the halo and the halo sheath broke in middle about 20cm from the valve and at the tip when being removed.Fortunately the tip was not left in the patient.The device was removed and there was no incident to the patient.There was no patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.It was reported that the guiding sheath broke into two segments.There were no anomalies noted during the prep of the device.There was no damage noted to the packaging.The target lesion was the superficial femoral artery.The patient was being treated for stenosis.A csi and bard ultraverse 5x300.018 balloon device were used.The dilator was used to place and re-position the sheath at all times.While removing the halo 45cm after a successful peripheral intervention the guiding heath broke into two pieces.The device was removed over the halo and the halo sheath broke in middle about 20cm from the valve and at the tip when being removed.Fortunately the tip was not left in the patient.The device was removed and there was no incident to the patient.There was no patient injury reported.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product.The device was found to have met specifications prior to shipment.No manufacturing anomalies were identified that may have caused or contributed to the reported event.This is the first event reported for this lot number and issue to date.The device was not returned for evaluation.The result of the investigation is inconclusive, as the sample was not returned for evaluation.Based upon the available information a definitive root cause cannot be determined.It is unknown whether patient factors, handling or procedural techniques have contributed to the reported event.Based on trending analysis performed no additional action is required at this time.However a capa has been raised in our quality system to address recent halo product issues which have been reported.The ifu states: device description the halo one thin-walled guiding sheath is designed to perform as both a gu8iding sheath and introducer sheath.The halo one thin-walled guiding sheath consists of a thin-walled (1f wall thickness) sheath made from atraumatic distal tip.A.Indication for use the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature nor the coronary vasculature.G.Instructions for use equipment required.Sterile saline solution (heparinized).Luer lock syringe/inflation device with manometer (10ml or larger).0.035" (0.89mm) guidewire halo one thin-walled guiding sheath preparation.Remove sheath from package.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled.Prior to use, the air in the sheath should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting a syringe or inflate device with a 10 ml or larger capacity into the stopcock on the side-on the side-port of the sheath and flushing with sterile heparinized saline solution.In order to activate the hydrophilic coating (on the 45cm and 90cm sheath lengths), it is recommended to wed the halo one thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve house.Prior to use, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting a syringe or inflation device with a 10 ml or larger capacity into the luer connector of the dilator hub and flushing with sterile heparinized saline solution.Use of the halo one thin-walled guiding sheath.At the operator's discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.Backload the distal tip of the halo one thin-walled guiding sheath dilator over the pre-positioned guidewire and advance the tip to the introduction site.Advance the dilator and the sheath through the skin and over the wire to the site required within the vessel.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile saline, at all times.) remove the dilator while ensuring the guidewire remains in place.Load the procedural device over the pre-positioned guidewire.Advance the procedural device through the sheath to the treatment site.Positioned the device relative to the lesion to be treatment.Withdraw the procedural device.Withdraw the sheath.Dispose of the single-use device.(b)(4).Not returned.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
THIN WALLED GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key5821729
Report Number9616666-2016-00013
Device Sequence Number13519759
Product Code DYB
UDI-Device Identifier00801741111549
UDI-Public(01)00801741111549(17)170331(10)50137556
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue NumberHAL545
Device Lot Number50137556
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;